Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 101, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 31, 2016, 7:31 PM CDT for Kleberg County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2016, 7:31 PM CDT (00:31 UTC)
- Expired
- May 31, 2016, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 58 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:43 PM CDT | TSTM WND GST 51 | Kingsville, TX | |
| May 31, 7:44 PM CDT | HAIL 1 | Kingsville, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1373 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
827
WUUS54 KCRP 010031
SVRCRP
TXC273-010115-
/O.NEW.KCRP.SV.W.0101.160601T0031Z-160601T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
731 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KLEBERG COUNTY IN SOUTHERN TEXAS...
* UNTIL 815 PM CDT
* AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RICARDO...OR
NEAR KINGSVILLE...MOVING EAST AT 5 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KINGSVILLE...RICARDO...KINGSVILLE NAVAL AIR STATION...RIVIERA AND
LOYOLA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2727 9774 2728 9776 2727 9777 2728 9778
2728 9779 2732 9796 2753 9792 2752 9767
2727 9771 2726 9771
TIME...MOT...LOC 0031Z 274DEG 5KT 2741 9785
HAIL...1.50IN
WIND...60MPH
$$
TE1 follow-up statement
353
WWUS54 KCRP 010053
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
753 PM CDT TUE MAY 31 2016
TXC273-010115-
/O.CON.KCRP.SV.W.0101.000000T0000Z-160601T0115Z/
KLEBERG TX-
753 PM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN KLEBERG COUNTY...
AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RICARDO...OR 7
MILES SOUTH OF KINGSVILLE...MOVING EAST AT 5 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KINGSVILLE...RICARDO...KINGSVILLE NAVAL AIR STATION...RIVIERA AND LOYOLA
BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2727 9774 2728 9776 2727 9777 2728 9778
2728 9779 2732 9796 2753 9792 2752 9767
2727 9771 2726 9771
TIME...MOT...LOC 0053Z 270DEG 5KT 2741 9781
HAIL...1.50IN
WIND...60MPH
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:33 PM CDT, 58 minutes earlier.
Area forecast discussion, May 31, 6:33 PM CDT, 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
633 PM CDT TUE MAY 31 2016
.DISCUSSION...Update for 00z Aviation.
&&
.AVIATION...Widespread convection xpctd to impact KCRP/KVCT/KALI
this evening and dvlp towards KLRD. Have TEMPO +TSRA with
IFR/LIFFR likely this evening under/near convection. Convection
should diminish late this evening and then xpctd to have dry
conditions prevail overnight. Uncertainty as to how much
convection dvlps drng day Wed...but will keep TAFs dry for that
time for now. VFR likely away from convection. Gusty/VRB winds
VCNTY convection with SSErly sfc winds 10 to 15 knots away from
convection.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 89 76 84 72 / 90 30 50 70 60
Victoria 74 88 72 84 70 / 90 40 50 70 70
Laredo 77 93 73 86 71 / 50 30 70 60 50
Alice 74 90 74 85 71 / 80 30 60 70 60
Rockport 79 88 78 83 74 / 90 30 40 70 60
Cotulla 75 90 72 84 68 / 80 40 70 70 50
Kingsville 76 91 75 85 71 / 70 30 50 70 60
Navy Corpus 79 88 78 83 75 / 80 30 40 60 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until midnight CDT tonight For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
Refugio...San Patricio...Victoria.
GM...None.
&&
RH/79...AVIATIONHazardous weather outlook, May 31, 5:48 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT TUE MAY 31 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 548 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR. THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE.
In the hours before
Local storm report, May 31, 6:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
654 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM TORNADO TAFT 27.97N 97.41W
05/30/2016 SAN PATRICIO TX NWS STORM SURVEY
NWS STORM SURVEY CONCLUDED A WEAK EF-0 TORNADO TOUCHED
DOWN ON SOUTHWEST SIDE OF TAFT AT INTERSECTION OF WILBURN
AND MEXICO STREET AND TRAVELLED EAST FOR SIX TENTHS OF A
MILE SNAPPING SEVERAL LARGE TREES AT THEIR BASE...LIFTING
SHINGLES FROM A FEW HOMES AND TOSSING OUTDOOR FURNITURE.
MULTIPLE VIDEOS/IMAGES OF A WELL DEFINED FUNNEL WERE ALSO
RECORDED BY THE PUBLIC.
&&
JMETZLocal storm report, May 31, 6:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
656 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 6 SSE KINGSVILLE 27.43N 97.82W
05/31/2016 E0.88 INCH KLEBERG TX COCORAHS
&&
HARTLocal storm report, May 31, 7:03 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL RICARDO 27.42N 97.85W
05/31/2016 E1.00 INCH KLEBERG TX PUBLIC
SOCIAL MEDIA VIDEO SUBMITTED OF HAIL FALLING IN RICARDO.
&&
HARTLocal storm report, May 31, 7:05 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
705 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL RICARDO 27.42N 97.85W
05/31/2016 E2.00 INCH KLEBERG TX PUBLIC
PICTURE SUBMITTED OF LARGE HAIL THAT FELL NEAR RICARDO.
&&
HARTLocal storm report, May 31, 7:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
708 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM FLASH FLOOD KINGSVILLE 27.51N 97.86W
05/31/2016 KLEBERG TX TRAINED SPOTTER
VEHICLES FLOODED NEAR TAMU KINGSVILLE AND NEAR AVENUE G.
WATER APPROACHING HOMES AND PORCHES.
&&
HARTLocal storm report, May 31, 7:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
709 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL RICARDO 27.42N 97.85W
05/31/2016 E2.75 INCH KLEBERG TX PUBLIC
PICTURES OF BASEBALL SIZE HAIL RECEIVED IN REAL TIME.
&&
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:14 PM CDT | Tornado Warning | CRP | Kleberg | 19 min |
| May 31, 7:24 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| May 31, 7:39 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 37 min |
| May 31, 7:41 PM CDT | Special Marine Warning | CRP | 94 min | |
| May 31, 7:51 PM CDT | Special Weather Statement | CRP | Webb | 54 min |
| May 31, 7:55 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 2 hr |
| May 31, 7:58 PM CDT | Special Weather Statement | CRP | Goliad, Jim Wells, Nueces, Refugio, San Patricio | 62 min |
| May 31, 8:15 PM CDT | Special Weather Statement | CRP | Kleberg | 30 min |
| May 31, 8:22 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio | 53 min |
| May 31, 8:24 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 51 min |
| May 31, 8:29 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 3 hr |
| May 31, 9:04 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 3 hr |
| May 31, 10:00 PM CDT | Areal Flood Warning | CRP | Jim Wells, Kleberg | 6 hr |
| Jun 1, 12:12 AM CDT | Special Marine Warning | CRP | 93 min | |
| Jun 1, 1:03 AM CDT | Special Marine Warning | CRP | 87 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.